April  2021, 20(4): 1447-1478. doi: 10.3934/cpaa.2021028

Asymptotics for the higher-order derivative nonlinear Schrödinger equation

1. 

Centro de Ciencias Matemáticas, UNAM Campus Morelia, AP 61-3 (Xangari), Morelia CP 58089, Michoacán, MEXICO

2. 

Universidad Politécnica de Uruapan, CP 60210 Uruapan Michoacán, MEXICO

* Corresponding author

Received  September 2020 Revised  January 2021 Published  March 2021

Fund Project: The work of P. I. N. is partially supported by CONACYT project 283698 and PAPIIT project IN103221

We study the Cauchy problem for the derivative higher-order nonlinear Schrödinger equation
$ \begin{cases} i\partial_{t}v+\dfrac{a}{2}\partial_{x}^{2}v-\dfrac{b}{4}\partial_{x} ^{4}v = \left( \overline{\partial_{x}v}\right) ^{2},\text{ }t>1,\text{ } x\in\mathbb{R},\\ v\left( 1,x\right) = v_{0}\left( x\right) ,\text{ }x\in\mathbb{R}\text{,} \end{cases} $
where
$ a,b>0. $
Our aim is to prove global existence and calculate the large time asymptotics of solutions. We develop the factorization techniques originated in papers [13,10,12]. Also we follow the method of papers [9,11] to transform the quadratic nonlinearity to critical cubic nonlinearities similarly to the normal forms of Shatah [18].
Citation: Pavel I. Naumkin, Isahi Sánchez-Suárez. Asymptotics for the higher-order derivative nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2021, 20 (4) : 1447-1478. doi: 10.3934/cpaa.2021028
References:
[1]

M. Ben-ArtziH. Koch and J. C. Saut, Dispersion estimates for fourth order Schrödinger equations, C. R. Math. Acad. Sci., 330 (2000), 87-92.  doi: 10.1016/S0764-4442(00)00120-8.  Google Scholar

[2]

A. P. Calderon and R. Vaillancourt, A class of bounded pseudo-differential operators, Proc. Nat. Acad. Sci., 69 (1972), 1185-1187.  doi: 10.1073/pnas.69.5.1185.  Google Scholar

[3]

Th. Cazenave, Semilinear Schrödinger equations, Courant Institute of Mathematical Sciences, American Mathematical Society, Providence, RI, 2003. doi: 10.1090/cln/010.  Google Scholar

[4]

S. Cohn, Resonance and long time existence for the quadratic semilinear Schrödinger equation, Commun. Pure Appl. Math., 45 (1992), 973-1001.  doi: 10.1002/cpa.3160450804.  Google Scholar

[5]

R. R. Coifman and Y. Meyer, Au dela des operateurs pseudo-differentiels, Societe Mathematique de France, Paris, 1978.  Google Scholar

[6]

H. O. Cordes, On compactness of commutators of multiplications and convolutions, and boundedness of pseudodifferential operators, J. Funct. Anal., 18 (1975), 115-131.  doi: 10.1016/0022-1236(75)90020-8.  Google Scholar

[7]

K. B. Dysthe, Note on a modification to the nonlinear Schrödinger equation for application to deep water waves, Proc. R. Soc. Lond. Ser. A, 369 (1979), 105-114.   Google Scholar

[8]

Y. Fukumoto and H. K. Mofatt, Motion and expansion of a viscous vortex ring: I. A higher-order asymptotic formula for the velocity, J. Fluid. Mech., 417 (2000), 1-45.  doi: 10.1017/S0022112000008995.  Google Scholar

[9]

N. Hayashi and P. I. Naumkin, A quadratic nonlinear Schrödinger equation in one space dimension, J. Differ. Equ, 186 (2002), 165-185.  doi: 10.1016/S0022-0396(02)00010-4.  Google Scholar

[10]

N. Hayashi and P. I. Naumkin, The initial value problem for the cubic nonlinear Klein-Gordon equation, Z. Angew. Math. Phys., 59 (2008), 1002-1028.  doi: 10.1007/s00033-007-7008-8.  Google Scholar

[11]

N. Hayashi and P. I. Naumkin, Asymptotic behavior for a quadratic nonlinear Schrödinger equation, Electron. J. Differential Equations, 15 2008, 38 pp.  Google Scholar

[12]

N. Hayashi and P.I. Naumkin, On the inhomogeneous fourth-order nonlinear Schrödinger equation, J. Math. Phys., 56 (2015), 25 pp. doi: 10.1063/1.4929657.  Google Scholar

[13]

N. Hayashi and T. Ozawa, Scattering theory in the weighted $L^{2}(R^{n})$ spaces for some Sc rödinger equations, Ann. I. H. P. (Phys. Théor.), 48 (1988), 17-37.  Google Scholar

[14]

I. L. Hwang, The $L^{2}$ -boundedness of pseudodifferential operators, Trans. Amer. Math. Soc., 302 (1987), 55-76.  doi: 10.2307/2000896.  Google Scholar

[15]

V. L. Karpman, Stabilization of soliton instabilities by high-order dispersion: fourth order nonlinear Schrödinger-type equations, Phys. Rev. E, 53 (1996), 1336-1339.  doi: 10.1016/0375-9601(95)00752-0.  Google Scholar

[16]

V. L. Karpman and A. G. Shagalov, Stabilitiy of soliton described by nonlinear Schrödinger-type equations with high-order dispersion, Physica D, 144 (2000), 194-210.  doi: 10.1016/S0167-2789(00)00078-6.  Google Scholar

[17]

T. Ozawa, Remarks on quadratic nonlinear Schrödinger equations, Funkcial. Ekvac., 38 (1995), 217-232.   Google Scholar

[18]

J. Shatah, Normal forms and quadratic nonlinear Klein-Gordon equations, Commun. Pure Appl. Math., 38 (1985), 685-696.  doi: 10.1002/cpa.3160380516.  Google Scholar

show all references

References:
[1]

M. Ben-ArtziH. Koch and J. C. Saut, Dispersion estimates for fourth order Schrödinger equations, C. R. Math. Acad. Sci., 330 (2000), 87-92.  doi: 10.1016/S0764-4442(00)00120-8.  Google Scholar

[2]

A. P. Calderon and R. Vaillancourt, A class of bounded pseudo-differential operators, Proc. Nat. Acad. Sci., 69 (1972), 1185-1187.  doi: 10.1073/pnas.69.5.1185.  Google Scholar

[3]

Th. Cazenave, Semilinear Schrödinger equations, Courant Institute of Mathematical Sciences, American Mathematical Society, Providence, RI, 2003. doi: 10.1090/cln/010.  Google Scholar

[4]

S. Cohn, Resonance and long time existence for the quadratic semilinear Schrödinger equation, Commun. Pure Appl. Math., 45 (1992), 973-1001.  doi: 10.1002/cpa.3160450804.  Google Scholar

[5]

R. R. Coifman and Y. Meyer, Au dela des operateurs pseudo-differentiels, Societe Mathematique de France, Paris, 1978.  Google Scholar

[6]

H. O. Cordes, On compactness of commutators of multiplications and convolutions, and boundedness of pseudodifferential operators, J. Funct. Anal., 18 (1975), 115-131.  doi: 10.1016/0022-1236(75)90020-8.  Google Scholar

[7]

K. B. Dysthe, Note on a modification to the nonlinear Schrödinger equation for application to deep water waves, Proc. R. Soc. Lond. Ser. A, 369 (1979), 105-114.   Google Scholar

[8]

Y. Fukumoto and H. K. Mofatt, Motion and expansion of a viscous vortex ring: I. A higher-order asymptotic formula for the velocity, J. Fluid. Mech., 417 (2000), 1-45.  doi: 10.1017/S0022112000008995.  Google Scholar

[9]

N. Hayashi and P. I. Naumkin, A quadratic nonlinear Schrödinger equation in one space dimension, J. Differ. Equ, 186 (2002), 165-185.  doi: 10.1016/S0022-0396(02)00010-4.  Google Scholar

[10]

N. Hayashi and P. I. Naumkin, The initial value problem for the cubic nonlinear Klein-Gordon equation, Z. Angew. Math. Phys., 59 (2008), 1002-1028.  doi: 10.1007/s00033-007-7008-8.  Google Scholar

[11]

N. Hayashi and P. I. Naumkin, Asymptotic behavior for a quadratic nonlinear Schrödinger equation, Electron. J. Differential Equations, 15 2008, 38 pp.  Google Scholar

[12]

N. Hayashi and P.I. Naumkin, On the inhomogeneous fourth-order nonlinear Schrödinger equation, J. Math. Phys., 56 (2015), 25 pp. doi: 10.1063/1.4929657.  Google Scholar

[13]

N. Hayashi and T. Ozawa, Scattering theory in the weighted $L^{2}(R^{n})$ spaces for some Sc rödinger equations, Ann. I. H. P. (Phys. Théor.), 48 (1988), 17-37.  Google Scholar

[14]

I. L. Hwang, The $L^{2}$ -boundedness of pseudodifferential operators, Trans. Amer. Math. Soc., 302 (1987), 55-76.  doi: 10.2307/2000896.  Google Scholar

[15]

V. L. Karpman, Stabilization of soliton instabilities by high-order dispersion: fourth order nonlinear Schrödinger-type equations, Phys. Rev. E, 53 (1996), 1336-1339.  doi: 10.1016/0375-9601(95)00752-0.  Google Scholar

[16]

V. L. Karpman and A. G. Shagalov, Stabilitiy of soliton described by nonlinear Schrödinger-type equations with high-order dispersion, Physica D, 144 (2000), 194-210.  doi: 10.1016/S0167-2789(00)00078-6.  Google Scholar

[17]

T. Ozawa, Remarks on quadratic nonlinear Schrödinger equations, Funkcial. Ekvac., 38 (1995), 217-232.   Google Scholar

[18]

J. Shatah, Normal forms and quadratic nonlinear Klein-Gordon equations, Commun. Pure Appl. Math., 38 (1985), 685-696.  doi: 10.1002/cpa.3160380516.  Google Scholar

[1]

Nakao Hayashi, Pavel Naumkin. On the reduction of the modified Benjamin-Ono equation to the cubic derivative nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems, 2002, 8 (1) : 237-255. doi: 10.3934/dcds.2002.8.237

[2]

Meina Gao, Jianjun Liu. Quasi-periodic solutions for derivative nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems, 2012, 32 (6) : 2101-2123. doi: 10.3934/dcds.2012.32.2101

[3]

Nakao Hayashi, Elena I. Kaikina, Pavel I. Naumkin. Large time behavior of solutions to the generalized derivative nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems, 1999, 5 (1) : 93-106. doi: 10.3934/dcds.1999.5.93

[4]

Kazumasa Fujiwara, Tohru Ozawa. On the lifespan of strong solutions to the periodic derivative nonlinear Schrödinger equation. Evolution Equations & Control Theory, 2018, 7 (2) : 275-280. doi: 10.3934/eect.2018013

[5]

Nakao Hayashi, Pavel I. Naumkin. Asymptotic behavior in time of solutions to the derivative nonlinear Schrödinger equation revisited. Discrete & Continuous Dynamical Systems, 1997, 3 (3) : 383-400. doi: 10.3934/dcds.1997.3.383

[6]

Younghun Hong. Scattering for a nonlinear Schrödinger equation with a potential. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1571-1601. doi: 10.3934/cpaa.2016003

[7]

Jean-Claude Saut, Jun-Ichi Segata. Asymptotic behavior in time of solution to the nonlinear Schrödinger equation with higher order anisotropic dispersion. Discrete & Continuous Dynamical Systems, 2019, 39 (1) : 219-239. doi: 10.3934/dcds.2019009

[8]

D.G. deFigueiredo, Yanheng Ding. Solutions of a nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems, 2002, 8 (3) : 563-584. doi: 10.3934/dcds.2002.8.563

[9]

Razvan Mosincat, Haewon Yoon. Unconditional uniqueness for the derivative nonlinear Schrödinger equation on the real line. Discrete & Continuous Dynamical Systems, 2020, 40 (1) : 47-80. doi: 10.3934/dcds.2020003

[10]

Hiroyuki Hirayama, Mamoru Okamoto. Random data Cauchy problem for the nonlinear Schrödinger equation with derivative nonlinearity. Discrete & Continuous Dynamical Systems, 2016, 36 (12) : 6943-6974. doi: 10.3934/dcds.2016102

[11]

Hiroyuki Hirayama. Well-posedness and scattering for a system of quadratic derivative nonlinear Schrödinger equations with low regularity initial data. Communications on Pure & Applied Analysis, 2014, 13 (4) : 1563-1591. doi: 10.3934/cpaa.2014.13.1563

[12]

Aliang Xia, Jianfu Yang. Normalized solutions of higher-order Schrödinger equations. Discrete & Continuous Dynamical Systems, 2019, 39 (1) : 447-462. doi: 10.3934/dcds.2019018

[13]

Alp Eden, Elİf Kuz. Almost cubic nonlinear Schrödinger equation: Existence, uniqueness and scattering. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1803-1823. doi: 10.3934/cpaa.2009.8.1803

[14]

Xing Cheng, Ze Li, Lifeng Zhao. Scattering of solutions to the nonlinear Schrödinger equations with regular potentials. Discrete & Continuous Dynamical Systems, 2017, 37 (6) : 2999-3023. doi: 10.3934/dcds.2017129

[15]

John Baxley, Mary E. Cunningham, M. Kathryn McKinnon. Higher order boundary value problems with multiple solutions: examples and techniques. Conference Publications, 2005, 2005 (Special) : 84-90. doi: 10.3934/proc.2005.2005.84

[16]

Shuai Zhang, Shaopeng Xu. The probabilistic Cauchy problem for the fourth order Schrödinger equation with special derivative nonlinearities. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3367-3385. doi: 10.3934/cpaa.2020149

[17]

Editorial Office. Retraction: The probabilistic Cauchy problem for the fourth order Schrödinger equation with special derivative nonlinearities. Communications on Pure & Applied Analysis, 2020, 19 (7) : 3785-3785. doi: 10.3934/cpaa.2020167

[18]

Hiroyuki Hirayama, Mamoru Okamoto. Well-posedness and scattering for fourth order nonlinear Schrödinger type equations at the scaling critical regularity. Communications on Pure & Applied Analysis, 2016, 15 (3) : 831-851. doi: 10.3934/cpaa.2016.15.831

[19]

Nakao Hayashi, Pavel I. Naumkin, Isahi Sánchez-Suárez. Asymptotics for the modified witham equation. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1407-1448. doi: 10.3934/cpaa.2018069

[20]

Naoufel Ben Abdallah, Yongyong Cai, Francois Castella, Florian Méhats. Second order averaging for the nonlinear Schrödinger equation with strongly anisotropic potential. Kinetic & Related Models, 2011, 4 (4) : 831-856. doi: 10.3934/krm.2011.4.831

2019 Impact Factor: 1.105

Article outline

[Back to Top]